MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; SEE H10

EXACTECH, INC. OPTETRAK LOGIC; SEE H10
Model Number LOGIC TIBIA PS MOD INSRT SZ 1 9MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a legal notification, that patient, initial left knee implanted on (b)(6) 2018, with optetrak posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a optetrak tibial tray, and a optetrak posterior stabilized femoral component, underwent a revision procedure on (b)(6) 2021, approximately 3 years 1 month post the initial procedure.Plaintiff began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Plaintiff continues to experience pain and discomfort on a daily basis in her left knee which limits her daily activities and quality of life.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
Procode: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitants: 4769890 02-010-01-0210 - logic femoral ps cem left sz 1.5008184 02-012-45-1010 - lgc tibial fit tray cem sz 1f / 1t.5450657 200-02-32 - three peg patella 32mm.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
Additional information received via legal department -revision surgery operative report on (b)(6) 2021.There was a very large effusion of the knee with cloudy yellow fluid, this was collected and sent for fluid culture.The knee was inspected.There was near total catastrophic failure of the polyethylene involving the post and medial compartment with moderate polyethylene loss in the lateral compartment.There was extensive synovitis.There was osteolysis involving the proximal tibia and distal femur.A complete synovectomy was performed for purpose of removal of all polyethylene debris as well as exposure.The femoral component was able to be removed as it was debonded from the cement mantle.The cement was removed and revealed extensive osteolysis involving the medical and lateral femoral condyles and into the distal femoral metaphysis.The tibial component was removed in a similar fashion, and this also had large osteolytic lesion involving the metaphysis.The patella component was inspected and found to be fixed to the patella.A sterile bandage was applied, and the patient was transferred to the recovery room having tolerated the procedure well.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: a2, a3, b1, b5, b6, b7, & h6 health effect - clinical code & medical device problem code.Pending investigation.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported may have been the result of polyethylene wear, osteolysis, and instability as stated in the operative notes.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the devices were not available for evaluation, and pre-revision radiographs and images of the explanted devices were not provided.Additionally, a contributing factor to the severe wear reported may have been the result of being packaged in a non-conforming vacuum bag for more than five years.

Brand Name
OPTETRAK LOGIC
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
3523771140
MDR Report Key16363396
Report Number1038671-2023-00136
Device Sequence Number12451788
Product Code JWH
UDI-Device Identifier10885862001689
UDI-Public10885862001689
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2018
Device Model NumberLOGIC TIBIA PS MOD INSRT SZ 1 9MM
Device Catalogue Number02-012-35-1009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/27/2023
12/20/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/11/2023
01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale